Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the Hilbert function of determinantal rings and their canonical module

Authors: Aldo Conca and Jürgen Herzog
Journal: Proc. Amer. Math. Soc. 122 (1994), 677-681
MSC: Primary 13C40; Secondary 13D40, 13F50, 13H10
MathSciNet review: 1213858
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We determine the Hilbert function of a determinantal ring and of its canonical module using a combinatorial result of Krattenthaler. This gives a new proof of Abhyankar's formula.

References [Enhancements On Off] (What's this?)

  • [1] S. S. Abhyankar, Enumerative combinatorics of Young tableaux, Marcel Dekker, New York, 1988. MR 926272 (89e:05011)
  • [2] W. Bruns, The canonical module of a determinantal ring, Commutative Algebra, Durham 1981 (R. Y. Sharp, ed.), London Math. Soc. Lecture Note Ser., vol. 72, Cambridge Univ. Press, Cambridge, 1982, pp. 109-120. MR 693630 (84i:13016)
  • [3] W. Bruns and U. Vetter, Determinantal rings, Lecture Notes in Math., vol. 1327, Springer, Heidelberg, 1988. MR 953963 (89i:13001)
  • [4] W. Bruns and J. Herzog, On the computation of a-invariants, Manuscripta Math. 77 (1992), 201-213. MR 1188581 (93k:13032)
  • [5] J. Herzog and N. V. Trung, Gröbner bases and multiplicity of determinantal and pfaffian ideals, Adv. Math. 96 (1992), 1-37. MR 1185786 (94a:13012)
  • [6] W. V. D. Hodge and D. Pedoe, Methods of algebraic geometry, Vol. II, Cambridge Univ. Press, Cambridge, 1952. MR 1288306 (95d:14002b)
  • [7] C. Krattenthaler, Non-Crossing two-rowed arrays and summations for Schur functions, preprint, 1992.
  • [8] D. M. Kulkarni, Counting of paths and coefficients of Hilbert polynomial of a determinantal ideal, preprint. MR 1395454 (97f:13018)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13C40, 13D40, 13F50, 13H10

Retrieve articles in all journals with MSC: 13C40, 13D40, 13F50, 13H10

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society